MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE POWER-MINI DISP 2.9; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE POWER-MINI DISP 2.9; SAW, POWERED, AND ACCESSORIES
Model Number 72201513
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that at the beginning of an arthroscopy procedure, the specialist entered the 2.9 motor terminal through the work port and it worked normally, later he changed the instrument in said port and when he wanted to use the incisor plus again it no longer worked, he requested to check the device and when disassembling it was found that the internal part of the device was fractured, unfortunately there was only one kit and there was no way to solve it, so they performed open surgery and visualized the joint sporadically with arthroscopy.The procedure was successfully completed with non-significant delay.No further complications were reported.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Additional Manufacturer Narrative
H2: additional information: b5: event description.
 
Event or Problem Description
It was reported that at the beginning of an arthroscopy procedure, the specialist entered the 2.9 motor terminal through the work port and it worked normally, later he changed the instrument in said port and when he wanted to use the incisor plus again it no longer worked, he requested to check the device and when disassembling it was found that the internal part of the device was fractured.It did broke inside, however, no parts were left inside the patient.Unfortunately there was only one kit and there was no way to solve it, so they performed open surgery and visualized the joint sporadically with arthroscopy.The procedure was successfully completed with non-significant delay.No further complications were reported.
 
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).H3, h6: the reported device was received for evaluation.A visual evaluation showed the device was returned in original packaging with the batch number of the complaint on the label.The inner blade shaft is fractured.The outer blade shaft is bent, this failure has been determined to be related to the reported event.A functional evaluation could not be performed due to the condition the device was returned in.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that an undated photo of the device was provided for review and confirms a fractured device.Without the requested clinical information a thorough medical investigation cannot be rendered.The root cause was associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, attempted correction of a damaged device, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.

Brand Name
INCISOR PLUS ELITE POWER-MINI DISP 2.9
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16521898
Report Number1219602-2023-00352
Device Sequence Number14039198
Product Code HAB
UDI-Device Identifier03596010654458
UDI-Public03596010654458
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72201513
Device Catalogue Number72201513
Device Lot Number50998449
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2023
Supplement Date Received by Manufacturer04/14/2023
12/27/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/25/2023
01/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight76 KG